MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4830-01
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a knee scope surgery, the ambient super multivac was connected to the quantum ii console and when the hand control or the foot control were was pressed, the device did not respond and it was unable to burn.The procedure was successfully completed using a back-up device.A delay greater than 30 minutes was reported.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.No visual issues were observed.During functional testing the device was plugged into the controller and registered settings (1,7).The wand was able to generate plasma as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of customer provided image shows a controller with e8 error on display.The video shows a wand being used.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key12142223
Report Number3006524618-2021-00754
Device Sequence Number14597714
Product Code GEI
UDI-Device Identifier00817470006551
UDI-Public00817470006551
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberASHA4830-01
Device Catalogue NumberASHA4830-01
Device Lot Number2064094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1